Home » Erectile dysfunction solution » Is it true that Cialis causes vision loss?

Is it true that Cialis causes vision loss?

When we were researching the different frequently asked questions on the web concerning Cialis and other PDE5 inhibitors, we found one of the questions being asked very, very frequently. Because of this and because of other things, we decided to dedicate an entire article to this question and we will give the most objective and unbiased answer to this question that we can.

The question of Cialis causing vision loss started being asked sometime in the mid 2000s. Namely, a several reports came in from men who were using Cialis and other PDE5 inhibitors who claimed that they have lost their vision either partially or completely. The FDA and some other agencies from across the world decided to do a research on this matter and you will learn what they findings were here in this article.

First of all, they discovered that the medical condition behind these cases of loss of vision was NAION, or nonarteritic anterior ischemic optic neuropathy. This condition involves the loss of vision due to the damage being done to the optic nerve as a result of poor blood supply. As the blood pressure and circulation were discovered to be the underlying cause behind these cases, the suspicions of Cialis and other PDE5 inhibitor drugs causing these cases were reinforced.

However, what they have discovered was the following. They did an extensive study of all these cases and they have discovered that the large majority of these cases were men who were already in the high-risk groups for developing this condition. These were men certain anatomical predispositions, with other medical conditions known to be risk factors for NAION, such as hypertension, diabetes, high cholesterol and such. Another thing that they have discovered is that the number of men who were taking PDE5 inhibitors such as Cialis and who developed this condition is the same as the number of men who do not take these ED drugs and who develop this condition.


As a result of this, they agreed that they cannot find a direct link between the use of Cialis or other PDE5 inhibitors and the cases of NAION, and the subsequent vision loss. However, it is a policy in such cases to include the warning for such instances on the warning labels for these medications, be they directly responsible for such occurrences or not. Therefore, the jury is still out, although it is a fact that no direct link between use of Cialis and vision loss could be established.